Alert archive / Florida / Areal Flood Warnings in 2013
Areal Flood Warning 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Jul 10, 2013, 5:49 PM CDT for Holmes County, Jackson County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 10, 2013, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WGUS42 KTAE 102249
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM CDT WED JUL 10 2013
FLC059-063-110145-
/O.NEW.KTAE.FA.W.0021.130710T2249Z-130711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-HOLMES FL-
549 PM CDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
WESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF MARIANNA...
* UNTIL 845 PM CDT
* AT 546 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED AN AREA
OF STRONG AND SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL ACROSS THE AREA. THESE STORMS ARE PRODUCING RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR...WITH TOTAL ACCUMULATIONS OF UP
TO 5 INCHES POSSIBLE DURING THE NEXT FEW HOURS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3099 8521 3077 8518 3078 8543 3079 8543
3079 8548 3083 8548 3083 8557 3082 8560
3080 8560 3078 8562 3079 8567 3099 8568
$$
17-GOULDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 10, 2:40 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 2:40 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT Wed Jul 10 2013 .NEAR TERM [Through Tonight]... A disturbed pattern is laid across the area today. A Tropical Upper-Tropospheric Trough (TUTT) hangs to our SE over SoFla and a weakness in the UL pressure pattern lies over the SErn half of the CONUS. At the lower levels...convergence zones over SE AL and the Ern FL Big Bend helped initialize convection this morning. With PWATs around 2" still and MLCAPE around 2600 J/kg shown on the 12Z sounding this morning, a higher coverage of small showers and thunderstorms has already kicked off. These 'spotty' storms will continue through the afternoon and begin to dissipate around sunset. With high CAPE values, some of these storms may become strong to severe. WMSI values indicate the potential for wet microbursts. Looking at the lapse rates in the hail growth zone in this morning's sounding, there is also some potential for small hail. Highs today will be in the low 90s and lows tonight will be in the low to mid 70s. && .SHORT TERM [Thursday through Friday night]... Unsettled conditions are expected through the short term as weak upper level troughing and deep moisture remain across the area. A weak surface trough will slide south into the area and stall around Friday, which will likely keep rain chances elevated above climatology. With precipitable water values greater than 2 inches, some pockets of locally heavy rain will probably also occur. We will have to monitor for localized flooding by the end of the short term and into the long term in this wet pattern, but at this time it is tough to pick out any one day or specific area to focus on for any potential flooding. && .LONG TERM [Saturday through Wednesday]... Unsettled conditions will continue through a large portion of the long term with near to above climo PoPs. The forecast pattern is rather unusual with both the 10/00z ECMWF and 10/12z GFS showing an upper level low retrograding southwestward from the northeast states down to the Gulf coast. There are some detail differences in the models, but both models signal an overall wet pattern continuing. Near to slightly below average high temperatures are forecast given the expected cloud cover. && .AVIATION... [Through 18z Thursday] Mostly VFR conditions expected today with exceptions coming with the widespread storms today. Visibilities may decrease when afternoon showers and thunderstorms are over the airports and gusts of around 30kts have already been seen today and may happen again with stronger storms. After the storms dissipate around 00Z, guidance is suggesting lower visibilities over ABY, DHN, and VLD. && .MARINE... Winds and seas will remain low as the marine area remains at the western periphery of the subtropical Atlantic ridge. This portion of the ridge will erode at the end of the week as a weakening cold front approaches and stalls just north of the waters on Friday and dissipates over the weekend. && .FIRE WEATHER... Humid conditions are expected for the foreseeable future with scattered to numerous showers and thunderstorms increasing over the weekend as a cold front reaches the area. Relative humidities will remain high and there are no fire weather concerns. && .HYDROLOGY... We appear to be headed into another stretch of wet weather over the next 7-10 days based on the latest model guidance. Unlike the round of heavy rainfall in early July, there is not much agreement yet on a particular area where the heaviest rain totals may be focused. Therefore, the outlook (in terms of hydrology) is just for heavy rainfall and the possibility of some flooding issues again. The 7-day WPC QPF calls for widespread 2-3 inch totals over our entire area, which is very close to model ensemble mean values. Of course, there are likely to be localized values well in excess of that. Even taking the 2-3 inch rain forecast literally (which is pretty close to the majority of the NAEFS members) and applying it to MMEFS forecasts for river points in our area does produce some chance of flooding on a few of the rivers. Rivers Most At-Risk For Continued / Developing Flooding July 10-20 ------------------------------------------------------------------ Aucilla River, St. Marks River, Withlacoochee River near Valdosta, the Choctawhatchee River (particularly lower portions), and the Apalachicola River. Of course, given high flows on many rivers due to recent rainfall, it would be impossible to totally rule out rises and/or flooding on any of our area rivers. Where localized heavy rainfall sets up will be the main concern - as it will have the potential to produce flash flooding, as well as more considerable rises on rivers. After several days of rain, the more at-risk areas may be easier to pinpoint. The bottom line is that those with interests along area rivers, streams, and creeks, and in flood-prone areas should keep a close eye on forecasts over the next 7-10 days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 89 72 88 71 / 30 70 50 70 50 Panama City 74 88 74 86 74 / 30 70 60 70 50 Dothan 73 89 72 89 72 / 40 70 50 60 30 Albany 74 90 72 89 71 / 40 70 50 70 40 Valdosta 71 90 71 88 70 / 30 70 50 70 40 Cross City 71 89 71 89 71 / 30 60 40 70 50 Apalachicola 74 87 74 85 74 / 30 60 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation...Moore Short Term/Long Term/Marine...DVD Fire Weather...Block Hydrology...Lamers
In the hours before
Special weather statement, Jul 10, 4:21 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT WED JUL 10 2013
FLZ010-102145-
WASHINGTON FL-
421 PM CDT WED JUL 10 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WASHINGTON
COUNTY...
* UNTIL 445 PM CDT
AT 416 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES EAST OF VERNON...OR NEAR WAUSAU...MOVING EAST AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3068 8567 3067 8544 3056 8547 3056 8549
3053 8548 3050 8549 3061 8570
TIME...MOT...LOC 2121Z 289DEG 12KT 3062 8558
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:39 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Jul 10, 5:55 PM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 13 hr |
Nearby
Areal Flood Warnings in Florida, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.